July 2013
M T W T F S S
« Sep    
1234567
891011121314
15161718192021
22232425262728
293031  
Subscribe to RSS Feed

Letter to previous existential psychiatrist

on July 10th, 2013 by alive

published 6window butterflyPeter, I know when the pt/pdoc relationship ends I’m suppose to move on but I don’t have anyone to move on to. My last 2 pdocs seem scared I might actually say something. After a 20 minute intake with my current pdoc he took me off my haldol. Within a few months I was bonkers (bonkers is the scientific term for loony.) You don’t have to read this these letters. You can throw them away or stick them in my file—I’ll never know one way or the other. Writing to you is like sending my thoughts away. I don’t have to bear the burden of them alone.

I’m generally psychotic with these moments of clarity—like I said before, I like to write when I’m lucid. I am a bit surprised by my decline in health—I thought I would stable out. I wonder what I’m going to be like when I’m 60. I probably won’t care by then.  I try not to be pessimistic but I’m a true existentialist at heart—one with many unresolved issues. You are the only pdoc or therapist who has existentially challenged me.

I had to stop writing for awhile because I had a bad couple of weeks. This time my parents would be downstairs and I kept going down crying and told them monsters were trying to kill me. I have almost no memory of it. The only thing I remember over the past couple weeks is a vague one of something in my bed on top of me smothering me. This monster and smothering theme is new. Usually it’s just the people. I’m glad I don’t remember the monsters and I hope they stay that away. I’d rather miss a couple weeks of my life than having monsters trying to kill me or trying to smother me.

Peter, why am I getting worse? You said people can get better—even outgrow their illness, but I’m on a constant downward spiral. Monsters? Get real. I wish I could come see you for a few months. Get some good therapy for awhile—maybe some med adjustments. I’m on the same meds you gave me a long time ago. Except my doc added Depakote for my seizures. I was taking just Lamictal for my seizures but I started having seizures again so she added Depakote to the mix. Whenever there is a doubt, just throw another med at it and maybe it’ll go away. She wanted to send me in for some tests but she was at a free clinic that did not provide those types of tests and I had no insurance. I still wonder why I have the seizures. Maybe someday I’ll have insurance and get some tests done to find out what causes them. Or, maybe, I’m just epileptic and I need the meds. Although, I never had seizures until I was on the higher doses of seroquel and haldol.

I tried to get back involved in a web support group but it has not gone very well for me. I’m a liaison and suppose to be there to support others. Usually it helps me to help others but I’m too undependable right now. It causes me too much stress.

When you were my psychiatrist, an online “friend” asked me if I knew a good pdoc. I said mine is great but he is in Columbus—she lived on the Indiana/Illinois border—she said it would be worth the drive. Then she asked me how much valium and Xanax you gave me. When I told her none she said “but I thought you said he was a good pdoc.” I told you were an exceptional pdoc and worked through my issues instead of contributing to my problems. She was no longer interested in seeing you.

I anonymously wrote a few pages for a book by an author from Harvard—it will be published this fall. Even though it was anonymous, I’m still pretty excited to see it in real ink on paper.

Well, I’ll end this letter. I’m not feeling so great. I appreciate it if you’ve read this far.

Take care,

Tags: , , , , , , , , , , , , , , , ,

Posted in Uncategorized

Leave a Reply